The effects of a Maxair overdose will vary depending on a number of factors (such as whether Maxair is taken with any other medicines, alcohol, street drugs, or a combination of these). Some possible symptoms of a Maxair overdose include high or low blood pressure, a fast heart rate, dizziness, and nausea. Treatment for a Maxair overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Maxair® (pirbuterol acetate) is a prescription medication used to treat asthma. As with any drug, it is possible to take too much Maxair. The effects of a Maxair overdose will vary depending on several factors, including how much Maxair is taken and whether it is taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Maxair, seek medical attention immediately.
Maxair inhalers will not be made, dispensed, or sold in the United States in their current form after December 31, 2013. Maxair contains chlorofluorocarbons (CFCs), chemicals that deplete the ozone layer. The U.S. Food and Drug Administration (FDA) has set this final date for the medication in order to comply with the Montreal Protocol on Substances That Deplete the Ozone Layer. The manufacturer of Maxair is working on a reformulated, CFC-free version, although it is not yet clear when that product will be available to consumers.
Maxair overdose symptoms may include:
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Irregular heart rhythms (arrhythmias)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.